Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 18, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 1, 2013, 3:30 PM MDT for El Paso County, Texas. It took effect at May 2, 2013, 12:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 3:30 PM MDT (21:30 UTC)
- In effect from
- May 2, 2013, 12:00 AM MDT
- Expired
- May 2, 2013, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3580 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWUS74 KEPZ 012130 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 330 PM MDT WED MAY 1 2013 ...GUSTY WINDS AND COLDER TEMPERATURES OVERNIGHT... .A STRONG LATE SEASON COLD FRONT WILL PUSH INTO THE AREA LATE TONIGHT INTO THURSDAY MORNING. WINDS OVER THE LARGE AREA WILL INCREASE TO NORTHEAST TO 20 TO 30 MPH. BUT WINDS ALONG THE WEST SLOPES OF THE FRANKLINS WILL BE STRONGER...UP TO 50 MPH. WINDS WILL BEGIN DIMINISHING THURSDAY MID DAY. TXZ418-021200- /O.NEW.KEPZ.WI.Y.0018.130502T0600Z-130502T1800Z/ WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...DOWNTOWN...WEST EL PASO...UPPER VALLEY 330 PM MDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT THURSDAY. * EVENT: WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG WEST SLOPES OF THE FRANKLIN MOUNTAINS. * TIMING: WINDS WILL TURN NORTH THIS EVENING AND THEN BY AROUND MIDNIGHT TURN NORTHEAST AND BEGIN INCREASING. THE STRONGEST WINDS SHOULD DIMINISH BY LATE THURSDAY MORNING. * IMPACT: STRONG WINDS COULD CAUSE DRIVING PROBLEMS...ESPECIALLY WITH HIGH PROFILE VEHICLES. BLOWING DUST COULD REDUCE VISIBILITY IN LOCAL AREAS. * VISIBILITY: COULD DROP TO 3 TO 5 MILES BRIEFLY THURSDAY MORNING IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
1 follow-up statement
925 WWUS74 KEPZ 021040 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 440 AM MDT THU MAY 2 2013 ...GUSTY WINDS AND COLDER TEMPERATURES TODAY... .A STRONG LATE SEASON COLD FRONT HAS PUSHED THROUGH THE REGION THIS MORNING. WINDS OVER THE LARGE AREA WILL INCREASE TO NORTHEAST TO 20 TO 30 MPH. BUT WINDS ALONG THE WEST SLOPES OF THE FRANKLINS WILL BE STRONGER...UP TO 45 MPH. WINDS WILL BEGIN DIMINISHING AROUND MID DAY. TXZ418-021800- /O.CON.KEPZ.WI.Y.0018.000000T0000Z-130502T1800Z/ WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...DOWNTOWN...WEST EL PASO...UPPER VALLEY 440 AM MDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * EVENT: WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ALONG WEST SLOPES OF THE FRANKLIN MOUNTAINS. * TIMING: WINDS WILL REMAIN GUSTY THROUGH THE MORNING HOURS. * IMPACT: STRONG WINDS COULD CAUSE DRIVING PROBLEMS ON NORTH-SOUTH ORIENTED ROADS...ESPECIALLY WITH HIGH PROFILE VEHICLES ON I-10. BLOWING DUST COULD REDUCE VISIBILITY IN LOCAL AREAS. * VISIBILITY: COULD DROP TO 3 TO 5 MILES BRIEFLY THIS MORNING IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 2:52 PM MDT, 38 minutes earlier.
Area forecast discussion, May 1, 2:52 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
252 PM MDT WED MAY 1 2013
.SYNOPSIS...
A BRIEF SHOT OF LATE WINTER IS IN STORE FOR THE BORDERLAND TONIGHT
AND THURSDAY AS A STRONG COLD FRONT PUSHES IN FROM THE EAST
OVERNIGHT. WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE FRONT...WITH
WINDS GUSTS OF 50 MPH ALONG WEST SLOPES OF MOUNTAINS. TEMPERATURES
THURSDAY WILL BE 25 TO 30 DEGREES COOLER THAN TODAY. SOME SPRINKLES
OR HIGH ELEVATION FLURRIES ARE POSSIBLE OVERNIGHT IN THE SACRAMENTO
MOUNTAINS. THE WEEKEND INTO MUCH OF NEXT WEEK LOOKS TO REMAIN DRY.
TEMPERATURES FRIDAY WILL BE SLOW TO WARM UP...REMAINING WELL BELOW
NORMAL...BUT A MUCH MORE RAPID WARMUP WILL BEGIN SATURDAY WITH HIGHS
BACK TO NORMAL BY SUNDAY.
&&
.DISCUSSION...
A BRIEF TASTE OF LATE WINTER IS STILL POISED TO STRIKE TONIGHT...ON
THIS FIRST DAY OF MAY. LOOKING AT THE LARGE PICTURE...INTERESTING
PATTERN DEVELOPING ALOFT. WV IMAGERY SHOWING REX BLOCK FIRMLY
ENTRENCHED OVER THE EASTERN PACIFIC WITH STRONG WESTSIDE DEFORMATION
ZONE AND EASTERLY JETLET FORMING NORTH OF THE LOW. DOWN THE FRONT
SIDE OF THE BLOCKING RIDGE IS A DEEPENING TROUGH WHICH IS ALLOWING
PLENTY OF COLD AIR TO SPILL DOWN INTO THE SOUTHERN PLAINS AND
EVENTUALLY WEST INTO OUR AREA OVERNIGHT. TO THE EAST A DEVELOPING
OMEGA BLOCK RIDGE IS DEVELOPING OVER THE EASTERN SEABOARD. THIS
PATTERN WILL STRENGTHEN SOMEWHAT AND REMAIN IN PLACE THROUGH ABOUT
MID WEEK OF NEXT WEEK WITH STRONG MAIN POLAR JET WELL NORTH OF THE
AREA AND WEAKER SOUTHERN BRANCH JET OVER OR JUST SOUTH OF US.
TONIGHT/THURSDAY...PREVIOUSLY MENTIONED UPPER TROUGH CONTINUES
DEEPENING OVER THE CENTRAL ROCKIES WITH CIRCULATION BECOMING
APPARENT OVER SOUTHERN WYOMING. THE SYSTEM WILL DIG FURTHER INTO THE
SOUTHERN PLAINS BY THURSDAY MORNING AND WILL CONTINUE SLOWLY MOVING
EAST. COLD AIR AT THE SURFACE CONTINUES POURING DOWN THE EAST SIDE
OF THE ROCKIES INTO THE SOUTHERN PLAINS. THE LEAD EDGE OF THE FRONT
WITH WIND SHIFT LOOKS TO EXTEND FROM LAS VEGAS-ROSWELL-FORT STOCKTON
THOUGH COLD AIR IS ABOUT 200 MILES FURTHER NORTH. LOOK FOR THE FRONT
TO SWEEP WESTWARD TONIGHT INTO THURSDAY. FRONT SHOULD REACH THE SACS
AROUND SUNSET...INTO THE RIO GRANDE VALLEY AROUND MIDNIGHT AND TO
THE ARIZONA BORDER BY DAYBREAK THURSDAY. VERY IMPRESSIVE SURFACE
GRADIENT/LOW LEVEL WIND REGIME FOR ANYTIME LET ALONE MAY 1ST.
GENERAL WIND REGIME OVERNIGHT SHOULD BE E/NE 20-30 MPH BUT WEST
SLOPES OF MOUNTAINS AND THEIR GAPS COULD SEE WIND GUSTS OF 50 MPH.
SOME BLOWING DUST IS ALSO EXPECTED WITH THESE WINDS AND THE AREA
INCLUDING THE SOUTHERN TULAROSA BASIN DOWN TO EL PASO COUNTY AND
OVER THE SOUTHERN DONA ANA COUNTY COULD SEE DENSER DUST AS WINDS
LIKELY TO TRANSPORT MATERIAL FROM WHITE SANDS NATIONAL MONUMENT.
WILL ISSUE WIND ADVISORY FOR WEST EL PASO ZONE AND ALSO HIGHLIGHT IN
OTHER BIGGER ZONES. WINDS SHOULD DIMINISH SOME BY THURSDAY
AFTERNOON. OTHER BIG NOTE IS THE HUGH TEMPERATURE CHANGE OF AROUND
25-30 DEGREES OF COOLING FROM TODAY. MOST PLACES WILL SEE THURSDAY
CALENDAR DAY HIGHS AT MIDNIGHT TONIGHT WITH TEMPERATURES MOSTLY
UNCHANGED THROUGH THE AFTERNOON HOURS TOMORROW. UPSLOPE FLOW AND
SATURATION OF AIRMASS COULD PROVIDE SOME LIGHT RAIN OR SNOW IN THE
SACS LATE TONIGHT THROUGH THURSDAY MID DAY. SNOW LEVELS COULD FALL
TO AROUND 7000 FT...BUT ANY PERIOD OF SNOW SHOULD BE BRIEF AND OF
NOT MUCH ACCUMULATION.
FRIDAY THROUGH THE WEEKEND...SHOULD REMAIN DRY THOUGH TEMPERATURES
WILL BE SLOW TO REBOUND AT FIRST. HIGHS FRIDAY LIKELY ONLY ABOUT
5-10 DEGREES WARMER THAN THURSDAY. SATURDAY AND SUNDAY WILL SEE A
SHARPER TEMPERATURE INCREASE...WITH HIGHS BACK ABOVE NORMAL BY
SUNDAY. GFS STILL SHOWING ODD LARGE DEW POINT INTRUSION INTO THE
CENTRAL CWA SATURDAY NIGHT. WILL NOT GIVE THIS MUCH PLAY AT THIS
TIME BUT WILL HAVE TO CONTINUE WATCHING IT. BY SUNDAY BOTH BLOCKING
RIDGES WELL FORMED...RESULTING IN RIDGE OVER THE CWA.
MONDAY THROUGH WEDNESDAY...CONTINUED DRY AND WARM BUT MODELS DO SHOW
DRYLINE PERSISTING JUST EAST OF THE CWA. AS OF NOW WILL PUT LOW POPS
IN FAR EAST FOR MONDAY BUT THEN KEEP MOISTURE EAST OF THE AREA
AFTERWARD. TEMPERATURES TO REMAIN WELL ABOVE NORMAL.
&&
.AVIATION...VALID 02/00Z-03/00Z.
THRU 06Z P6SM FEW-SCT250 WEST WINDS 08-15G22KTS...THEN A STRONG COLD
FRONT WILL PUSH THROUGH THE REGION AND AFFECT ALL TERMINALS BY 09Z
WITH WINDS SHIFTING AROUND TO 000-03015-20G30KTS...LOCALLY HIGHER ON
WEST SLOPES. AREAS BLDU WILL REDUCE VISIBILITIES TO 1-3SM. WINDS
WILL GRADUALLY SWITCH AROUND MORE EASTERLY BY 18Z. AFT 12Z THERE
WILL ALSO BE AREAS FEW-SCT050-070 ALONG AND EAST OF THE RIO GRANDE.
&&
.FIRE WEATHER...
COLD FRONT ON TRACK TO MOVE ACROSS THE REGION TONIGHT WITH STRONG
NORTHEAST TO EAST WINDS ON THE BACK SIDE OF IT. WIND GUSTS TO 35 MPH
LIKELY AND LOCALLY HIGHER ON WESTERN MOUNTAIN SLOPES. SOME -SHRASN
COULD OCCUR OVER THE SACRAMENTO MOUNTAINS. TEMPERATURES ON THURSDAY
WILL BE ABOUT 20 TO 30 DEGREES COLDER THAN TODAY WITH THE BIGGEST
CHANGES OVER THE EASTERN ZONES. TEMPERATURES FRIDAY MORNING COULD BE
CLOSE TO FREEZING IN SOME LOW LYING AREAS AND AREA MOUNTAINS.
TEMPERATURES WILL START TO REBOUND BACK TO NEAR NORMAL BY THE
WEEKEND WITH TEMPERATURES GENERALLY IN THE 80S GOING INTO EARLY NEXT
WEEK. WINDS DO NOT LOOK TO BE AN ISSUE THIS WEEKEND...BUT COULD
START TO GET INTO THE BREEZY CATEGORY BY MONDAY OR TUESDAY ALONG
WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. SOME ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE GOING INTO EARLY NEXT WEEK AS WELL AS
ANOTHER UPPER LOW DEVELOPS NEAR THE CALIFORNIA COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 49 60 37 67 48 / 0 0 0 0 0
SIERRA BLANCA 45 52 32 66 45 / 10 10 0 0 0
LAS CRUCES 45 60 34 65 44 / 0 0 0 0 0
ALAMOGORDO 41 57 35 65 46 / 0 10 0 0 0
CLOUDCROFT 33 38 23 47 29 / 10 10 10 10 10
TRUTH OR CONSEQUENCES 43 59 32 65 38 / 0 0 0 0 0
SILVER CITY 43 58 31 63 41 / 0 0 0 0 0
DEMING 47 64 32 66 43 / 0 0 0 0 0
LORDSBURG 45 65 34 68 40 / 0 0 0 0 0
WEST EL PASO METRO 49 61 35 66 49 / 0 0 0 0 0
DELL CITY 40 52 27 66 44 / 10 10 0 0 0
FORT HANCOCK 45 58 37 71 46 / 0 10 0 0 0
LOMA LINDA 43 51 30 61 44 / 0 10 0 0 0
FABENS 47 59 35 68 42 / 0 0 0 0 0
SANTA TERESA 47 59 35 67 43 / 0 0 0 0 0
WHITE SANDS HQ 49 60 38 65 50 / 0 0 0 0 0
JORNADA RANGE 43 60 29 66 33 / 0 0 0 0 0
HATCH 47 60 33 63 42 / 0 0 0 0 0
COLUMBUS 46 65 36 64 49 / 0 0 0 0 0
OROGRANDE 45 57 33 66 45 / 0 10 0 0 0
MAYHILL 32 44 25 59 30 / 10 10 0 0 0
MESCALERO 35 49 24 59 34 / 10 10 0 0 0
TIMBERON 33 45 25 55 29 / 10 10 0 0 0
WINSTON 36 54 26 59 41 / 0 0 0 0 0
HILLSBORO 44 56 30 60 43 / 0 0 0 0 0
SPACEPORT 42 57 30 64 38 / 0 0 0 0 0
LAKE ROBERTS 38 63 27 62 40 / 0 0 0 0 0
HURLEY 42 58 31 59 40 / 0 0 0 0 0
CLIFF 38 65 26 69 31 / 0 0 0 0 0
MULE CREEK 36 63 24 67 28 / 0 0 0 0 0
FAYWOOD 44 60 29 58 43 / 0 0 0 0 0
ANIMAS 47 67 36 68 42 / 0 0 0 0 0
HACHITA 46 64 35 66 38 / 0 0 0 0 0
ANTELOPE WELLS 48 67 38 69 50 / 0 0 0 0 0
CLOVERDALE 48 65 34 67 45 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT THURSDAY FOR
TXZ418.
&&
HEFNER/GRZYWACZHazardous weather outlook, May 1, 5:51 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 551 AM MDT WED MAY 1 2013 NMZ401>417-TXZ418>424-021200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 551 AM MDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WARM AND DRY CONDITIONS WILL OCCUR TODAY WITH WESTERLY BREEZES IN THE AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHEAST TONIGHT AROUND MIDNIGHT. THE FRONT WILL SHIFT WINDS AROUND TO THE NORTH EVENTUALLY EAST AT 20 TO 30 MPH. WINDS WILL BE STRONGER ALONG THE WEST SLOPES OF LOCAL MOUNTAINS TONIGHT. ADVISORY LEVEL WINDS MAY OCCUR OVER PORTIONS OF WEST EL PASO METRO AREA AND NEARBY COMMUNITIES. THERE WILL BE A SLIGHT CHANCE OF LIGHT RAIN AND HIGH ELEVATION SNOW SHOWERS OVER EASTERN PORTIONS OF OTERO AND HUDSPETH COUNTIES. NO SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MUCH COOLER CONDITIONS WILL OCCUR ON THURSDAY THROUGH FRIDAY WITH TEMPERATURES AS MUCH AS 20 DEGREES BELOW NORMAL. LOWLAND HIGHS WILL BE IN THE UPPER 50S AND LOWER 60S ON THURSDAY AND FEW DEGREES WARMER ON FRIDAY. OVERNIGHT LOWS ON EARLY FRIDAY MORNING WILL APPROACH FREEZING FOR SOME OUTLYING LOWLAND AREAS WHILE THE LARGER METRO AREAS WILL REMAIN A FEW DEGREES WARMER. WARMER AND CONTINUED DRY CONDITIONS WILL OCCUR DURING THE WEEKEND. AN UNSETTLED AND UNCERTAIN WEATHER PATTERN WILL OCCUR THE FIRST PART OF NEXT WEEK WITH A REMOTE POSSIBILITY OF SHOWERS THUNDERSTORMS. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.